MAUDE Adverse Event Report: GN HEARING A/S BELTONE; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21625700
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Device investigation, clinical assessment and risk register conclusion pending, will be submitted on completion.This is an initial report.
 
Event or Problem Description
It is reported that: estimated date of incident (b)(6) 2023.For a hearing aid charger caught on fire where cord plugs into charger.No harm done to the patient or to their home.
 
Event or Problem Description
It was reported that: estimated date of incident (b)(6) 2023.A charger caught on fire where cord plugs into charger.No harm done to the patient or to their home.On 15may2023: on follow up it was informed: the unit didn't actually catch on fire.It over heated and caused the plastic to become distorted around the usb connector.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Device investigation concluded: no clear signs of open fire occurrence was observed on the device's exterior surface.Overheating, and subsequent loss of rigidity of the connector, has caused damaged to the charger connector when the cable attached was removed.No defects/causes of the overheating has been spotted on the pcb or outside the connector in general.The cause for failure originated from inside the connector.Additional no residue accumulation, such as smoke and soot, is seen on the surface of the charger.Fires tend to develop smoke and soot, which moves upwards and accumulate on nearby surfaces.This leads to the conclusion that there is no objective evidence of fire.Clinical evaluation of the event: it was reported that 'mp ric charger caught fire'.No follow up information has been received.No personal harm or property damage reported.Insufficient information available to make an exact evaluation of the alleged claim.The chargers have been tested according to applicable safety standards.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.The temperature development caused by a defective connector can only lead to softening/melting of some of the materials around the usb-c entrance, such as the casing, the frame, etc.The probability of the chargers to produce a fire (flames) is nonexistent, based on the thermal properties of the comprising materials of the chargers.Our internal investigation (simulated failure mode conducted on charger with a heating element) concludes that there can be no ignition or smoke unless external factors are involved.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update risk register.On follow up received on 15may2023: the unit didn't actually catch on fire.It over heated and caused the plastic to become distorted around the usb connector.This is a final report.

Brand Name
BELTONE
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer (Section G)
GN HEARING A/S
lautrupbjerg 7
ballerup 2750
DA   2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16767068
Report Number3005650109-2023-00045
Device Sequence Number6386418
Product Code OSM
UDI-Device Identifier05708296200139
UDI-Public05708296200139
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21625700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown